# SDR USAASB00344

- Difficulty date: December 6, 2000
- Submitted: March 20, 2001
- Operation: Air carrier
- Aircraft: N426US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24548
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543109
- Condition: Cracked
- Location: Cockpit
- Part time: 29,140 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

LGA - FLT 236 - ON DESCENT INTO LGA, PASSING THROUGHT FL270, THE CAPTAINS WINDSHIELD ARCED ALONG THE TOP OF THE WINDOW AND LATER CRACKED.  CAPTAIN REQUESTED A LOWER ALTITUDE, BUT AIR TRAFFIC CONTROL ADVISED THAT HE WOULD HAVE TO WAIT.  IN THE CAPTAINS OPINION, HE COULD NOT WAIT.  THE ONLY OPTION LEFT FOR THE CREW TO DESCEND TO A LOWER ALTITUDE, WITHOUT AIR TRAFFIC CONTROLS AGREEMENT, WAS TO DECLARE AN EMERGENCY.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MX REMOVED AND REPLACED THE CAPTS WINDSHIELD PER JOB CARD.  ALSO, REMOVED AND REPLACED THE CAPTAINS WINDSHIELD HEAT CONTROL UNIT (P/N 83000-05602) PER MX MANUAL.  OPS CHECK GOOD.  (M)
